- Open Access
Convergence of an extragradient-like iterative algorithm for monotone mappings and nonexpansive mappings
© Qing and Shang; licensee Springer 2013
- Received: 31 December 2012
- Accepted: 21 February 2013
- Published: 25 March 2013
In this paper, we investigate the problem of finding some common element in the set of common fixed points of an infinite family of nonexpansive mappings and in the set of solutions of variational inequalities based on an extragradient-like iterative algorithm. Strong convergence of the purposed iterative algorithm is obtained.
MSC:47H05, 47H09, 47J25, 90C33.
- inverse-strongly monotone mapping
- fixed point
- nonexpansive mapping
- strong convergence
Iterative algorithms have been playing an important role in the approximation solvability, especially of nonlinear variational inequalities as well as of nonlinear equations in several fields such as mechanics, traffic, economics, information, medicine, and many others. The well-known convex feasibility problem which captures applications in various disciplines such as image restoration and radiation therapy treatment planning is to find a point in the intersection of common fixed point sets of a family of nonlinear mappings; see, for example, [1–11]. The Mann iterative algorithm is an efficient method to study the class of nonexpansive mappings. Indeed, Picard cannot converge even that the fixed point set of nonexpansive mappings is nonempty.
It is known that Mann iterative algorithm only has weak convergence for nonexpansive mappings in infinite-dimensional Hilbert spaces; see  for more details and the references therein. In many disciplines, including economics , image recovery , quantum physics [15–20], and control theory , problems arise in infinite dimension spaces. To improve the weak convergence of the Mann iterative algorithm, many authors considered using contractions to approximate nonexpansive mappings; for more details, see  and  and the references therein.
In this paper, we focus on the problem of finding some common element in the set of common fixed points of an infinite family of nonexpansive mappings and in the set of solutions of variational inequalities based on an extragradient-like iterative algorithm. Some deduced sub-results and applications are obtained.
Throughout this paper, we assume that H is a real Hilbert space whose inner product and norm are denoted by and , respectively. Let K be a nonempty, closed, and convex subset of H. Let be the metric projection from H onto K.
For such a case, B is also said to be μ-inverse-strongly monotone.
In this paper, we use to denote the fixed point set of the mapping T.
For such a case, f is also said to be an α-contraction.
Then S is maximal monotone and iff ; see  for more details.
where is a monotone mapping. It is known that is a solution to (2.1) iff u is a fixed point of the mapping , where is a constant and I stands for the identity mapping. In this paper, we use to denote the solution set of the variational inequality (2.1).
strongly converges to the unique solution of the minimization problem (2.2) provided that the sequence satisfies certain restriction.
where h is a potential function for γf, that is, for .
where is a nonexpansive mapping, is a μ-inverse-strongly monotone mapping, is a sequence in , and is a sequence in . They showed that the sequence generated in (2.3) weakly converges to some point .
where is a nonexpansive mapping, is a μ-inverse-strongly monotone mapping, is a sequence in , and is a sequence in . They proved that the sequence strongly converges to some point .
where are real numbers such that , is an infinite family of mappings of K into itself. Nonexpansivity of each ensures the nonexpansivity of .
Regarding , we have the following lemmas which are important to prove our main results.
Lemma 2.1 
Let K be a nonempty, closed, and convex subset of a strictly convex Banach space E. Let be nonexpansive mappings of K into itself such that is nonempty, and let be real numbers such that for any . Then, for every and , the limit exists.
Such a mapping W is called W-mapping generated by and .
Throughout this paper, we will assume that for each .
Lemma 2.2 
Let K be a nonempty, closed, and convex subset of a strictly convex Banach space E. Let be nonexpansive mappings of K into itself such that is nonempty, and let be real numbers such that for each . Then .
In this paper, motivated by the above results, we investigate the problem of approximating a common element in the solution set of variational inequalities and in the common fixed point set of a family of nonexpansive mappings based on an extragradient-like iterative algorithm. Strong convergence theorems of common elements are established in the framework of Hilbert spaces.
In order to prove our main results, we also need the following lemmas.
Lemma 2.4 
Assume A is a strongly positive linear bounded self-adjoint operator on a Hilbert space H with the coefficient and . Then .
Lemma 2.5 
Equivalently, we have .
Lemma 2.6 
Lemma 2.7 
Let K be a nonempty closed convex subset of a Hilbert space H, be a family of infinitely nonexpansive mappings with , be a real sequence such that for each . If C is any bounded subset of K, then .
, , and ;
, where .
Then the sequence strongly converges to , where .
This shows that is nonexpansive, so is . Noticing the condition (a), we may assume, with no loss of generality, that for each . It follows from Lemma 2.4 that .
Apply Lemma 2.6 to (3.23) to conclude that as . This completes the proof. □
If , the zero mapping, then Theorem 3.1 is reduced to the following.
, , and ;
, where .
Then the sequence strongly converges to , where .
Remark 3.3 Corollary 3.2 includes the corresponding results in Iiduka and Takahashi  as a special case.
As an application of our main results, we consider another class of important nonlinear operators: strict pseudocontractions.
It is easy to see that the class of κ-strict pseudocontractions strictly includes the class of nonexpansive mappings as a special case.
Putting , where is a κ-strict pseudocontraction, we know that B is -inverse-strongly monotone; see  and the references therein.
, , and ;
, where .
Then the sequence strongly converges to , where .
Proof Put and . Then is -inverse-strongly monotone and is -inverse-strongly monotone, respectively. We have , , and . The desired conclusion can be immediately obtained from Theorem 3.1. □
This research was supported by the Natural Science Foundation of Hebei Province (A2010001943), the Science Foundation of Shijiazhuang Science and Technology Bureau (121130971) and the Science Foundation of Beijing Jiaotong University (2011YJS075).
- Bauschke HH, Borwein JM: On projection algorithms for solving convex feasibility problems. SIAM Rev. 1996, 38: 367–426. 10.1137/S0036144593251710MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Cho SY, Kang SM: Common fixed points of a pair of non-expansive mappings with applications to convex feasibility problems. Glasg. Math. J. 2010, 52: 241–252. 10.1017/S0017089509990309MATHMathSciNetView ArticleGoogle Scholar
- Kotzer T, Cohen N, Shamir J: Image restoration by a novel method of parallel projection onto constraint sets. Optim. Lett. 1995, 20: 1772–1774.Google Scholar
- Hao Y, Wang X, Tong A: Weak and strong convergence theorems for two finite families of asymptotically nonexpansive mappings in Banach spaces. Adv. Fixed Point Theory 2012, 2: 417–432.Google Scholar
- Cho SY, Kang SM: Some results on asymptotically hemi-pseudocontractive mappings in the intermediate sense. Fixed Point Theory Appl. 2012, 13: 153–164.MATHMathSciNetGoogle Scholar
- Qin X, Cho SY, Kang SM: On hybrid projection methods for asymptotically quasi- ϕ -nonexpansive mappings. Appl. Math. Comput. 2010, 215: 3874–3883. 10.1016/j.amc.2009.11.031MATHMathSciNetView ArticleGoogle Scholar
- Manro S, Kumar S, Bhatia SS: Common fixed point theorems in intuitionistic fuzzy metric spaces using occasionally weakly compatible maps. J. Math. Comput. Sci. 2012, 2: 73–81.MathSciNetMATHGoogle Scholar
- Lv S, Wu C: Convergence of iterative algorithms for a generalized variational inequality and a nonexpansive mapping. Eng. Math. Lett. 2012, 1: 44–57.Google Scholar
- Qin X, Su Y: Strong convergence theorems for relatively nonexpansive mappings in a Banach space. Nonlinear Anal. 2007, 67: 1958–1965. 10.1016/j.na.2006.08.021MATHMathSciNetView ArticleGoogle Scholar
- Cho SY, Kang SM: Hybrid projection algorithms for treating common fixed points of a family of demicontinuous pseudocontractions. Appl. Math. Lett. 2012, 25: 854–857. 10.1016/j.aml.2011.10.031MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Cho YJ, Kang SM, Zhou H: Convergence of a modified Halpern-type iteration algorithm for quasi- ϕ -nonexpansive mappings. Appl. Math. Lett. 2009, 22: 1051–1055. 10.1016/j.aml.2009.01.015MATHMathSciNetView ArticleGoogle Scholar
- Genel A, Lindenstruss J: An example concerning fixed points. Isr. J. Math. 1975, 22: 81–86. 10.1007/BF02757276MATHView ArticleMathSciNetGoogle Scholar
- Khan MA, Yannelis NC: Equilibrium Theory in Infinite Dimensional Spaces. Springer, New York; 1991.MATHView ArticleGoogle Scholar
- Combettes PL: The Convex Feasibility Problem in Image Recovery. 95. In Advances in Imaging and Electron Physics. Edited by: Hawkes P. Academic Press, New York; 1996:155–270.Google Scholar
- Dautray R, Lions JL 1. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1988.View ArticleGoogle Scholar
- Dautray R, Lions JL 2. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1989.Google Scholar
- Dautray R, Lions JL 3. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1990.Google Scholar
- Dautray R, Lions JL 4. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1991.Google Scholar
- Dautray R, Lions JL 5. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1992.Google Scholar
- Dautray R, Lions JL 6. In Mathematical Analysis and Numerical Methods for Science and Technology. Springer, New York; 1993.Google Scholar
- Fattorini HO: Infinite-Dimensional Optimization and Control Theory. Cambridge University Press, Cambridge; 1999.MATHView ArticleGoogle Scholar
- Reich S: Strong convergence theorems for resolvents of accretive operators in Banach spaces. J. Math. Anal. Appl. 1980, 75: 287–292. 10.1016/0022-247X(80)90323-6MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Su Y: Approximation of a zero point of accretive operator in Banach spaces. J. Math. Anal. Appl. 2007, 329: 415–424. 10.1016/j.jmaa.2006.06.067MATHMathSciNetView ArticleGoogle Scholar
- Rockafellar RT: On the maximality of sums of nonlinear monotone operators. Trans. Am. Math. Soc. 1970, 149: 75–88. 10.1090/S0002-9947-1970-0282272-5MATHMathSciNetView ArticleGoogle Scholar
- Xu HK: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 2003, 116: 659–678. 10.1023/A:1023073621589MATHMathSciNetView ArticleGoogle Scholar
- Marino G, Xu HK: A general iterative method for nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. 2006, 318: 43–52. 10.1016/j.jmaa.2005.05.028MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Shang M, Su Y: Strong convergence of a general iterative algorithm for equilibrium problems and variational inequality problems. Math. Comput. Model. 2008, 48: 1033–1046. 10.1016/j.mcm.2007.12.008MATHMathSciNetView ArticleGoogle Scholar
- Cho SY, Kang SM: Approximation of fixed points of pseudocontraction semigroups based on a viscosity iterative process. Appl. Math. Lett. 2011, 24: 224–228. 10.1016/j.aml.2010.09.008MATHMathSciNetView ArticleGoogle Scholar
- Zegeye H, Shahzad N: Strong convergence theorem for a common point of solution of variational inequality and fixed point problem. Adv. Fixed Point Theory 2012, 4: 374–397.MathSciNetMATHGoogle Scholar
- Luo H, Wang Y: Iterative approximation for the common solutions of a infinite variational inequality system for inverse-strongly accretive mappings. J. Math. Comput. Sci. 2012, 2: 1660–1670.MathSciNetGoogle Scholar
- Cho SY, Kang SM: Approximation of common solutions of variational inequalities via strict pseudocontractions. Acta Math. Sci. 2012, 32: 1607–1618.MATHView ArticleMathSciNetGoogle Scholar
- Ye J, Huang J: Strong convergence theorems for fixed point problems and generalized equilibrium problems of three relatively quasi-nonexpansive mappings in Banach spaces. J. Math. Comput. Sci. 2011, 1: 1–18.MathSciNetView ArticleGoogle Scholar
- Qin X, Cho SY, Kang SM: Strong convergence of shrinking projection methods for quasi- ϕ -nonexpansive mappings and equilibrium problems. J. Comput. Appl. Math. 2010, 234: 750–760. 10.1016/j.cam.2010.01.015MATHMathSciNetView ArticleGoogle Scholar
- Yang S, Li W: Iterative solutions of a system of equilibrium problems in Hilbert spaces. Adv. Fixed Point Theory 2011, 1: 15–26.Google Scholar
- Takahashi W, Toyoda M: Weak convergence theorems for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 2003, 118: 417–428. 10.1023/A:1025407607560MATHMathSciNetView ArticleGoogle Scholar
- Iiduka H, Takahashi W: Strong convergence theorems for nonexpansive mappings and inverse-strongly monotone mappings. Nonlinear Anal. 2005, 61: 341–350. 10.1016/j.na.2003.07.023MATHMathSciNetView ArticleGoogle Scholar
- Hao Y: On variational inclusion and common fixed point problems in Hilbert spaces with applications. Appl. Math. Comput. 2010, 217: 3000–3010. 10.1016/j.amc.2010.08.033MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Cho SY, Kang SM: Convergence theorems of common elements for equilibrium problems and fixed point problems in Banach spaces. J. Comput. Appl. Math. 2009, 225: 20–30. 10.1016/j.cam.2008.06.011MATHMathSciNetView ArticleGoogle Scholar
- Chang SS, Lee HWJ, Chan CK: A new method for solving equilibrium problem fixed point problem and variational inequality problem with application to optimization. Nonlinear Anal. 2009, 70: 3307–3319. 10.1016/j.na.2008.04.035MATHMathSciNetView ArticleGoogle Scholar
- Qin X, Cho YJ, Kang SM: Viscosity approximation methods for generalized equilibrium problems and fixed point problems with applications. Nonlinear Anal. 2010, 72: 99–112. 10.1016/j.na.2009.06.042MATHMathSciNetView ArticleGoogle Scholar
- Shimoji K, Takahashi W: Strong convergence to common fixed points of infinite nonexpansive mappings and applications. Taiwan. J. Math. 2001, 5: 387–404.MATHMathSciNetGoogle Scholar
- Liu L: Ishikawa-type and Mann-type iterative processes with errors for constructing solutions of nonlinear equations involving m -accretive operators in Banach spaces. Nonlinear Anal. 1998, 34: 307–317. 10.1016/S0362-546X(97)00579-8MATHMathSciNetView ArticleGoogle Scholar
- Browder FE, Petryshyn WV: Construction of fixed points of nonlinear mappings in Hilbert space. J. Math. Anal. Appl. 1967, 20: 197–228. 10.1016/0022-247X(67)90085-6MATHMathSciNetView ArticleGoogle Scholar
This article is published under license to BioMed Central Ltd. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.